Two Cases of Transiently TSBAb-Positive Hypothyroidism Induced by Interferon-Alpha Therapy for Chronic Hepatitis C

TETSUO HAYAKAWA, YUKIHIRO NAGAI, KENSOU OHSAWA, MASAYUKI TANIGUCHI, NOBUHIKO KOIKE, KAZUO NOTSUMATA, SABUROU NAKAMURA, TAKAYUKI IKEDA, KEN-ICHI KOBAYASHI
1997 Endocrine journal  
A 34-year-old woman and a 54-year-old woman were treated with interferon-alpha (IFN-a) for chronic hepatitis C. Three months after the cessation of the IFN-a therapy, each patient developed hypothyroidism with the presence of thyroid-stimulation-blocking antibody (TSBAb) and TSH-binding inhibitor immunoglobulin (TBII). These two patients were treated with thyroxin, and both TSBAb and TBII activities gradually decreased. Although both TSBAb and TBII became negative several months after the start
more » ... ths after the start of the replacement therapy, the replacement dosage of L-thyroxine could not be reduced. Thyroid biopsies showed that the follicular epitheliums were flattened in both cases with lymphocytic infiltration. These findings suggest that IFN-a may induce hypothyroidism and the transient emergence of TSBAb and TBII.
doi:10.1507/endocrj.44.541 pmid:9447287 fatcat:2zqccmr7vjg2vioxq7kighb2iu